Michigan, 2014

High Wind in Michigan, November 24, 2014

November 24, 2014 · NWS DTX · 8 events in 8 counties and zones

High winds occurred across Southeast Michigan during the afternoon of November 24. These winds occurred as a powerful and deepening low pressure system moved from near the Straits of Mackinac to Quebec, dragging a strong cold front through Lower Michigan.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.1 million
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

High winds occurred across Southeast Michigan during the afternoon of November 24. These winds occurred as a powerful and deepening low pressure system moved from near the Straits of Mackinac to Quebec, dragging a strong cold front through Lower Michigan. Peak winds gusted between 55-65 mph over Metro Detroit and points south, with 45-58 mph gusts occurring to the north. Numerous downed trees and power lines were reported, which lead to power outages reaching close to 200,000 at the peak of the wind event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Nov 24, 6:20 AM EST, 4 hours 40 minutes earlier.

Area forecast discussion, Nov 24, 6:20 AM EST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
620 AM EST MON NOV 24 2014

.AVIATION...

//DISCUSSION...

EXTENSIVE MVFR STRATUS WILL HOLD FIRM TODAY SOUTHEAST OF STRONG LOW
PRESSURE LIFTING INTO SOUTHERN ONTARIO.  PRE-FRONTAL SOUTHERLY FLOW
TURNS GUSTY THIS MORNING...WITH GUSTS WORKING INTO THE 30 KNOT RANGE
BY LATE MORNING.  A MORE SIZABLE INCREASE IN SOUTHWEST WINDS WILL
OCCUR WITH THE COLD FRONT PASSAGE AFTER 18Z.  GUSTS ARE EXPECTED TO
35 TO 40 KNOTS AT TIMES DURING THE LATTER HALF OF THE AFTERNOON.
THERE IS THE POTENTIAL FOR BRIEF GUSTS AS HIGH AS 45 KNOTS ACROSS
THE DETROIT CORRIDOR...PARTICULARLY IF A THIN LINE OF CONVECTIVE
SHOWERS ARRIVES COICIDENT WITH THE FRONT.  WINDS WILL EASE WITH TIME
THIS EVENING AND TONIGHT.  CEILINGS MAY TEND TO LIFT INTO A LOWER
VFR DURING THIS TIME AS THE DEEPER MOISTURE REFOCUSES TO THE NORTH.

FOR DTW...DIMINISHING POTENTIAL FOR IFR CEILINGS THIS MORNING AS
MIXING INCREASES.  SOUTHWEST WINDS /230-250 DEGREES/ WILL PEAK 19Z
TO 00Z ALONG AND IMMEDIATELY BEHIND A COLD FRONTAL PASSAGE.  HIGH
END GUSTS IN THE 40 KNOT RANGE DURING THIS TIME.

//DTW THRESHOLD THREATS...

* HIGH CONFIDENCE IN CEILING BELOW 5000 FEET TONIGHT THROUGH
  TONIGHT

* HIGH CONFIDENCE IN RAIN AS PRECIPITATION TYPE THROUGH THIS
  EVENING.

* HIGH CONFIDENCE IN STRONG CROSSWINDS FROM THE SOUTHWEST /230 TO
  250 DEGREES/ MID AFTERNOON THROUGH EARLY EVENING.

&&

.PREV DISCUSSION...ISSUED 342 AM EST MON NOV 24 2014

SHORT TERM... TODAY AND TONIGHT

A DYNAMIC MID LEVEL FLOW ANCHORED ALONG THE EASTERN FLANK OF AN
INBOUND HIGHER AMPLITUDE TROUGH NOW EXITING THE PLAINS WILL REMAIN
FIRMLY IN PLACE LOCALLY TODAY.  SUBSTANTIAL INTERACTION OF MULTIPLE
POTENTIAL VORTICITY FILAMENTS WORKING THROUGH THIS FLOW ALREADY
PROMPTING A STEADY DEEPENING OF THE ATTENDANT SURFACE LOW CURRENTLY
POSITIONED NEAR HOLLAND.  THIS LOW REMAINS FORECAST TO DEEPEN AN
ADDITIONAL 6-8 MILLIBARS AS IT PROGRESSES NORTHWARD AND INTO SOUTH
CENTRAL ONTARIO TODAY.  EASTWARD EXTENDING WARM FRONTAL STRUCTURE
WILL EXIT TO THE NORTH IN CONCERT...LEAVING SE MICHIGAN TEMPORARILY
WITHIN A MILDER SOUTHWEST FLOW THROUGH THE LATE MORNING/EARLY
AFTERNOON PERIOD.  GIVEN THAT READINGS ARE ALREADY IN THE MIDDLE AND
UPPER 50S IN SOME LOCALES...NOW LOOKING AT HIGHS PEAKING IN THE 60
DEGREE RANGE ACROSS AT LEAST SOUTHERN SECTIONS DURING THIS TIME.
UPSTREAM RADAR TRENDS SUGGEST THE WEAK WARM AIR ADVECTIVE PROCESS
MAY PROMOTE SOME ADDITIONAL LIGHT SHOWER DEVELOPMENT THROUGH THIS
TIME...STILL WORTHY OF A HIGH END POP.

A ROBUST MID AFTERNOON COLD FRONTAL PASSAGE EXPECTED ACROSS SE
MICHIGAN....STRENGTH OF THE THERMAL GRADIENT SOLIDIFIED BENEATH
STRONG EXIT REGION JET DYNAMICS AND A CONTRACTING/CONSOLIDATING MID
LEVEL HEIGHT FIELD.  A SOLID PERIOD OF 280-290K ISENTROPIC DESCENT
WILL EMERGE WITHIN THE IMMEDIATE WAKE OF THE FRONTAL PASSAGE.  THIS
PROCESS WILL OCCUR IN CONJUNCTION WITH INCREASING ISALLOBARIC
FORCING...RECENT MODEL GUIDANCE DISPLAYING A PRESSURE CHANGE OF
GREATER THAN 8 MB/3 HR ACROSS SOUTHERN AND CENTRAL SECTIONS OF THE
FORECAST AREA CENTERED ON 20Z-00Z.  MIXING POTENTIAL TOUGHER TO
GAUGE...A LOWER CEILING AND PROSPECTS FOR LINGERING PRE-FRONTAL
SHOWERS PERHAPS MUTING THE POTENTIAL SOMEWHAT.  DIMINISHING
INSTABILITY DOES LEAVE THE POSSIBILITY FOR A SHALLOW LINE OF
CONVECTIVE SHOWERS /A RUMBLE OF THUNDER?/ TO EMERGE ALONG THE
FRONTAL INTERFACE...WHICH WOULD IN ITSELF PRESENT A GREATER
POTENTIAL TO TAP INTO THE ELEVATED WIND FIELD. REGARDLESS...CURRENT
SETUP POINTS TOWARD A PERIOD OF EFFICIENT DOWNWARD TRANSPORT OF THE
EXISTING STRONG WINDS JUST OFF THE SURFACE /40-45 KNOTS AT 925 MB/
FROM MID AFTERNOON INTO THE EVENING HOURS.  GIVEN THIS WIND
FIELD...WILL GO AHEAD WITH A WIND ADVISORY FOR ALL LOCATIONS.
GREATEST WIND GUST POTENTIAL /OVER 50 MPH/ WILL EXIST ACROSS
SOUTHERN SECTIONS...THIS CORRIDOR MORE FAVORABLY POSITIONED FOR A
BETTER ISOLLOBARIC RESPONSE AND GREATER MIXING.  NOT ENOUGH EVIDENCE
TO TIP THE SCALES OR LEND CONFIDENCE FOR A WARNING LEVEL RISK AT
THIS STAGE...BUT A SOLID POP OF WIND TIED IMMEDIATELY TO THE FROPA
AND/OR A SHALLOW CONVECTIVE LINE COULD GENERATE A FEW HIGH END
ADVISORY GUSTS.

ENSUING COLD AIR ADVECTION TAKES HOLD RIGHT THROUGH TONIGHT...A GOOD
15C 24 HOUR DROP IN TEMPERATURES ACROSS THE 850-925 MB LAYER BY
DAYBREAK.  THIS WILL BRING LOWS DOWN INTO THE UPPER 20S/LOWER 30S.
TRAILING DEFORMATION NOW APPEARS TO HOLD JUST TO THE NORTHWEST AS
THE THERMAL PROFILE PLUMMETS THROUGH A GOOD PORTION OF THE
NIGHT...ONLY THE TRI-CITIES AT THE CUSP OF A FADING FORCING FIELD
EXPECTED TO WASH BACK IN LATE TONIGHT.  RATHER MODEST LOOKING LAKE
RESPONSE TONIGHT SUGGESTS A LIMITED IMPACT FOR OUR DOWNSTREAM
POSITION...AGAIN THE EXISTING SOUTHWEST OR WEST-SOUTHWEST GRADIENT
DIRECTING THE MOISTURE FLUX INTO THE TRI-CITIES.  THIS WILL
TRANSLATE INTO SOME MINOR ACCUMULATION THROUGH THIS CORRIDOR...
PERHAPS UP TO AN INCH BY MID MORNING.  ELSEWHERE...POTENTIAL FOR A
FEW SNOW SHOWERS DURING THE LATTER HALF OF THE NIGHT GIVEN ADEQUATE
MOISTURE DEPTH AND LAPSE RATES WITHIN THE EXISTING STRATUS
DECK...LITTLE OR NO ACCUMULATION EXPECTED.

LONG TERM...

LINGERING SURFACE TROUGHING/CYCLONIC FLOW ON TUESDAY OVER THE
CENTRAL GREAT LAKES...WITH 850 MB TEMPS OF -10 TO -12 C...WHICH IS
NOT IDEAL FOR SNOW SHOWER ACTIVITY. STILL...THERE IS MOISTURE UP AT
700 MB...AS COLD POOL OF -14 TO -15 C WORKS THROUGH...AND WITH SOME
ENHANCEMENT OFF LAKE MICHIGAN...SCATTERED TO NUMEROUS LIGHT SNOW
SHOWERS ARE EXPECTED WITH STEEP BUT SHALLOW LOW LEVEL LAPSE RATES.
925 MB TEMPS OF -4 TO -5 C SUPPORT MAXES IN THE MID 30S.

PRONOUNCED SURFACE RIDGING AND WARMING OF THE MID LEVELS WILL ATTEMPT
TO SCOUR OUT CLOUDS TUESDAY NIGHT...BUT EURO/NAM STILL INDICATING
HIGHER RH (80+ PERCENT) AT 925 MB (RIGHT UNDERNEATH THE SUBSIDENCE
INVERSION)...AND WILL CALL FOR PARTIAL CLEARING AT THIS POINT...AND
CONSERVATIVE MINS FORECAST IN THE LOWER 20S. WITH BETTER CLEARING AND
FAVORABLE RADIATING CONDITIONS...POTENTIAL FOR TEENS...ESPECIALLY
IF WE CAN GET SOME TYPE OF SNOW COVER FROM TONIGHT/TOMORROW.

COMPACT BUT INTENSE UPPER WAVE/PV CENTER ON WEDNESDAY IS PROGGED TO
TRACK WELL SOUTH (MISSOURI/ALONG OR SOUTH OF OHIO RIVER)...AND IT
LOOKS LIKE IT WILL END UP DRY (PARTIAL SUNSHINE) AS EAST COAST STORM
IS TOO FAR TO THE EAST AS WELL. NORTHERN STREAM TROUGH AXIS AND
ASSOCIATED COLD FRONT WILL BE ARRIVING THURSDAY MORNING...WITH
COLDER AIR TO FOLLOW (850 MB TEMPS BACK INTO THE MID NEGATIVE
TEENS)...SUFFICIENT TO GET SOME (SCATTERED) LAKE ENHANCED SNOW
SHOWER ACTIVITY GOING.

MARINE...

STRONG LOW PRESSURE CURRENTLY MOVING THROUGH LOWER MICHIGAN EARLY
THIS MORNING. AS THE SYSTEM LIFTS NORTHEAST INTO ONTARIO THIS
AFTERNOON...SOUTHWEST GALES ARE EXPECTED AS MUCH COLDER AIR FILTERS
INTO THE CENTRAL GREAT LAKES. THE STRONGEST WINDS
LOOK TO BE FOCUSED ACROSS CENTRAL AND SOUTHERN PORTIONS OF LAKE
HURON EARLY THIS EVENING...WITH BRIEF GUSTS TO STORM FORCE NOT OUT
OF THE QUESTION. GALE WARNINGS WILL BE ISSUED FOR ALL MARINE AREAS
WITH THIS FORECAST PACKAGE. DESPITE THE SOUTHWEST GALES OVER SAGINAW
BAY...THE FORECASTED WATER LEVEL IS PROGGED TO REMAIN JUST ABOVE
CHART DATUM...BOTTOMING OUT LATE THIS EVENING. WINDS WILL DIMINISH
RATHER QUICKLY OVERNIGHT...WITH JUST SOME MARGINAL LINGER GALES OVER
THE OPEN WATERS OF SOUTHERN LAKE HURON TUESDAY MORNING. SURFACE
RIDGE BUILDING INTO THE AREA TUESDAY NIGHT WILL CONTINUE TO LEAD TO
DIMINISHING WINDS...WITH LIGHT WINDS AROUND FOR WEDNESDAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 10 PM EST THIS EVENING
     FOR MIZ047>049-053>055-060>063-068>070-075-076-082-083.

LAKE HURON...GALE WARNING FROM 1 PM THIS AFTERNOON TO 11 AM EST TUESDAY FOR
     LHZ363-462>464.

     GALE WARNING FROM 1 PM THIS AFTERNOON TO 5 AM EST TUESDAY FOR
     LHZ441>443.

     GALE WARNING FROM 3 PM THIS AFTERNOON TO 5 AM EST TUESDAY FOR
     LHZ421-422.

     GALE WARNING FROM 6 PM THIS EVENING TO 5 AM EST TUESDAY FOR LHZ362.

LAKE ST CLAIR...GALE WARNING FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT FOR
     LCZ460.

MICHIGAN WATERS OF LAKE ERIE...LOW WATER ADVISORY FROM 3 PM THIS AFTERNOON TO 4 PM EST TUESDAY FOR
     LEZ444.

     GALE WARNING FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT FOR
     LEZ444.

&&

AVIATION.....MR
SHORT TERM...MR
LONG TERM....SF
MARINE.......SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS
ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Nov 24, 4:05 AM EST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
405 AM EST MON NOV 24 2014

MIZ047>049-053>055-060>063-068>070-075-076-082-083-250915-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
405 AM EST MON NOV 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT THIS AFTERNOON AND EVENING.
SEE THE LATEST FORECASTS AND STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-250915-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
405 AM EST MON NOV 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

GALE WARNINGS ARE IN EFFECT THIS AFTERNOON AND TONIGHT.
SEE THE LATEST MARINE FORECASTS AND STATEMENTS FOR DETAILS.

LOW WATER STATEMENT ISSUED FOR LAKE ERIE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A GALE WARNING CONTINUES FOR THE OPEN WATERS OF SOUTHERN LAKE
HURON TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Nov 24, 7:46 AM EST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
746 AM EST MON NOV 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       CORUNNA                 42.98N 84.12W
11/24/2014  M1.23 INCH       SHIAWASSEE         MI   CO-OP OBSERVER

            24 HR RAINFALL

0700 AM     HEAVY RAIN       MANCHESTER              42.15N 84.04W
11/24/2014  M1.32 INCH       WASHTENAW          MI   CO-OP OBSERVER

            24 HR RAINFALL

0700 AM     HEAVY RAIN       WHITE LAKE              42.65N 83.50W
11/24/2014  M1.24 INCH       OAKLAND            MI   OFFICIAL NWS OBS

            24 HR RAINFALL

0700 AM     HEAVY RAIN       BLOOMFIELD HILLS        42.58N 83.25W
11/24/2014  M1.30 INCH       OAKLAND            MI   CO-OP OBSERVER

            24 HR RAINFALL

0700 AM     HEAVY RAIN       ANN ARBOR               42.28N 83.73W
11/24/2014  M1.30 INCH       WASHTENAW          MI   CO-OP OBSERVER

            24 HR RAINFALL ANN ARBOR U OF M

0700 AM     HEAVY RAIN       DETROIT                 42.38N 83.11W
11/24/2014  M1.00 INCH       WAYNE              MI   ASOS

            24 HR RAINFALL DETROIT METRO

0700 AM     HEAVY RAIN       PONTIAC                 42.65N 83.29W
11/24/2014  M1.13 INCH       OAKLAND            MI   ASOS

            24 HR RAINFALL PONTIAC AIRPORT

0700 AM     HEAVY RAIN       OIL CITY                43.61N 84.59W
11/24/2014  M1.44 INCH       MIDLAND            MI   CO-OP OBSERVER

            24 HR RAINFALL

0700 AM     HEAVY RAIN       SAGINAW                 43.42N 83.95W
11/24/2014  M1.33 INCH       SAGINAW            MI   ASOS

            24 HR RAINFALL TRI-CITIES AIRPORT

0700 AM     HEAVY RAIN       OWOSSO                  43.00N 84.18W
11/24/2014  M1.32 INCH       SHIAWASSEE         MI   CO-OP OBSERVER

            24 HR RAINFALL

&&

DELLIOTT
Local storm report, Nov 24, 8:56 AM EST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
856 AM EST MON NOV 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       ANN ARBOR               42.28N 83.73W
11/24/2014  M1.25 INCH       WASHTENAW          MI   CO-OP OBSERVER

            24 HR RAINFALL ANN ARBOR SE

0700 AM     HEAVY RAIN       WHITMORE LAKE           42.43N 83.75W
11/24/2014  M1.12 INCH       LIVINGSTON         MI   CO-OP OBSERVER

0730 AM     HEAVY RAIN       2 NE AUBURN             43.62N 84.05W
11/24/2014  M1.23 INCH       BAY                MI   CO-OP OBSERVER

            24 HR RAINFALL

0730 AM     HEAVY RAIN       FARMINGTON              42.46N 83.38W
11/24/2014  M1.06 INCH       OAKLAND            MI   CO-OP OBSERVER

            24 HR RAINFALL

0730 AM     HEAVY RAIN       MORENCI                 41.72N 84.22W
11/24/2014  M1.43 INCH       LENAWEE            MI   CO-OP OBSERVER

            24 HR RAINFALL

0730 AM     HEAVY RAIN       WEST BLOOMFIELD         42.57N 83.38W
11/24/2014  M1.32 INCH       OAKLAND            MI   CO-OP OBSERVER

            24 HR RAINFALL

0730 AM     HEAVY RAIN       FRANKENMUTH             43.33N 83.74W
11/24/2014  M1.17 INCH       SAGINAW            MI   CO-OP OBSERVER

            24 HR RAINFALL

0730 AM     HEAVY RAIN       CHESANING               43.18N 84.12W
11/24/2014  M1.45 INCH       SAGINAW            MI   CO-OP OBSERVER

0800 AM     HEAVY RAIN       DEARBORN                42.31N 83.21W
11/24/2014  E1.08 INCH       WAYNE              MI   CO-OP OBSERVER

            24 HR RAINFALL

0800 AM     HEAVY RAIN       TIPTON                  42.02N 84.06W
11/24/2014  M1.35 INCH       LENAWEE            MI   CO-OP OBSERVER

            24 HR RAINFALL

0800 AM     HEAVY RAIN       DURAND                  42.91N 83.99W
11/24/2014  M1.18 INCH       SHIAWASSEE         MI   CO-OP OBSERVER

            24 HR RAINFALL

0800 AM     HEAVY RAIN       SAGINAW                 43.42N 83.95W
11/24/2014  M1.48 INCH       SAGINAW            MI   CO-OP OBSERVER

            24 HR RAINFALL SAGINAW WATER TREATMENT PLANT

0800 AM     HEAVY RAIN       EDENVILLE               43.80N 84.39W
11/24/2014  M1.11 INCH       MIDLAND            MI   AMATEUR RADIO

            24 HR RAINFALL

&&

DELLIOTT
Local storm report, Nov 24, 10:09 AM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1009 AM EST MON NOV 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY RAIN       TECUMSEH                42.01N 83.94W
11/24/2014  M1.33 INCH       LENAWEE            MI   CO-OP OBSERVER

            24 HR RAINFALL

0800 AM     HEAVY RAIN       MERRILL                 43.41N 84.34W
11/24/2014  M1.41 INCH       SAGINAW            MI   CO-OP OBSERVER

            24 HR RAINFALL

&&

DELLIOTT
Local storm report, Nov 24, 10:31 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1031 AM EST MON NOV 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     HEAVY RAIN       5 W SAGINAW             43.42N 84.05W
11/24/2014  M1.61 INCH       SAGINAW            MI   CO-OP OBSERVER

            24 HR RAINFALL

&&

DELLIOTT
Local storm report, Nov 24, 10:36 AM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1036 AM EST MON NOV 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       SALINE                  42.18N 83.78W
11/24/2014  M1.25 INCH       WASHTENAW          MI   CO-OP OBSERVER

            24 HR RAINFALL SALINE WWTP

0935 AM     HEAVY RAIN       CHELSEA                 42.31N 84.02W
11/24/2014  M1.09 INCH       WASHTENAW          MI   CO-OP OBSERVER

            24 HR RAINFALL

&&

DELLIOTT
Local storm report, Nov 24, 10:45 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1045 AM EST MON NOV 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       CORUNNA                 42.98N 84.12W
11/24/2014  M1.23 INCH       SHIAWASSEE         MI   CO-OP OBSERVER

            24 HR RAINFALL

0630 AM     HEAVY RAIN       TECUMSEH                42.01N 83.94W
11/24/2014  M1.33 INCH       LENAWEE            MI   CO-OP OBSERVER

            24 HR RAINFALL

0700 AM     HEAVY RAIN       WHITMORE LAKE           42.43N 83.75W
11/24/2014  M1.12 INCH       LIVINGSTON         MI   CO-OP OBSERVER

0700 AM     HEAVY RAIN       ANN ARBOR               42.28N 83.73W
11/24/2014  M1.25 INCH       WASHTENAW          MI   CO-OP OBSERVER

            24 HR RAINFALL ANN ARBOR SE

0700 AM     HEAVY RAIN       BLOOMFIELD HILLS        42.58N 83.25W
11/24/2014  M1.30 INCH       OAKLAND            MI   CO-OP OBSERVER

            24 HR RAINFALL

0700 AM     HEAVY RAIN       ANN ARBOR               42.28N 83.73W
11/24/2014  M1.30 INCH       WASHTENAW          MI   CO-OP OBSERVER

            24 HR RAINFALL ANN ARBOR U OF M

0700 AM     HEAVY RAIN       DETROIT                 42.38N 83.11W
11/24/2014  M1.00 INCH       WAYNE              MI   ASOS

            24 HR RAINFALL DETROIT METRO

0700 AM     HEAVY RAIN       WHITE LAKE              42.65N 83.50W
11/24/2014  M1.24 INCH       OAKLAND            MI   OFFICIAL NWS OBS

            24 HR RAINFALL

0700 AM     HEAVY RAIN       PONTIAC                 42.65N 83.29W
11/24/2014  M1.13 INCH       OAKLAND            MI   ASOS

            24 HR RAINFALL PONTIAC AIRPORT

0700 AM     HEAVY RAIN       OIL CITY                43.61N 84.59W
11/24/2014  M1.44 INCH       MIDLAND            MI   CO-OP OBSERVER

            24 HR RAINFALL

0700 AM     HEAVY RAIN       SAGINAW                 43.42N 83.95W
11/24/2014  M1.33 INCH       SAGINAW            MI   ASOS

            24 HR RAINFALL TRI-CITIES AIRPORT

0700 AM     HEAVY RAIN       MANCHESTER              42.15N 84.04W
11/24/2014  M1.32 INCH       WASHTENAW          MI   CO-OP OBSERVER

            24 HR RAINFALL

0700 AM     HEAVY RAIN       OWOSSO                  43.00N 84.18W
11/24/2014  M1.32 INCH       SHIAWASSEE         MI   CO-OP OBSERVER

            24 HR RAINFALL

0730 AM     HEAVY RAIN       CHESANING               43.18N 84.12W
11/24/2014  M1.45 INCH       SAGINAW            MI   CO-OP OBSERVER

0730 AM     HEAVY RAIN       FARMINGTON              42.46N 83.38W
11/24/2014  M1.06 INCH       OAKLAND            MI   CO-OP OBSERVER

            24 HR RAINFALL

0730 AM     HEAVY RAIN       2 NE AUBURN             43.62N 84.05W
11/24/2014  M1.23 INCH       BAY                MI   CO-OP OBSERVER

            24 HR RAINFALL

0730 AM     HEAVY RAIN       WEST BLOOMFIELD         42.57N 83.38W
11/24/2014  M1.32 INCH       OAKLAND            MI   CO-OP OBSERVER

            24 HR RAINFALL

0730 AM     HEAVY RAIN       MORENCI                 41.72N 84.22W
11/24/2014  M1.43 INCH       LENAWEE            MI   CO-OP OBSERVER

            24 HR RAINFALL

0730 AM     HEAVY RAIN       FRANKENMUTH             43.33N 83.74W
11/24/2014  M1.17 INCH       SAGINAW            MI   CO-OP OBSERVER

            24 HR RAINFALL

0800 AM     HEAVY RAIN       SALINE                  42.18N 83.78W
11/24/2014  M1.25 INCH       WASHTENAW          MI   CO-OP OBSERVER

            24 HR RAINFALL SALINE WWTP

0800 AM     HEAVY RAIN       TIPTON                  42.02N 84.06W
11/24/2014  M1.35 INCH       LENAWEE            MI   CO-OP OBSERVER

            24 HR RAINFALL

0800 AM     HEAVY RAIN       DEARBORN                42.31N 83.21W
11/24/2014  E1.08 INCH       WAYNE              MI   CO-OP OBSERVER

            24 HR RAINFALL

0800 AM     HEAVY RAIN       DURAND                  42.91N 83.99W
11/24/2014  M1.18 INCH       SHIAWASSEE         MI   CO-OP OBSERVER

            24 HR RAINFALL

0800 AM     HEAVY RAIN       SAGINAW                 43.42N 83.95W
11/24/2014  M1.48 INCH       SAGINAW            MI   CO-OP OBSERVER

            24 HR RAINFALL SAGINAW WATER TREATMENT PLANT

0800 AM     HEAVY RAIN       EDENVILLE               43.80N 84.39W
11/24/2014  M1.11 INCH       MIDLAND            MI   AMATEUR RADIO

            24 HR RAINFALL

0800 AM     HEAVY RAIN       MERRILL                 43.41N 84.34W
11/24/2014  M1.41 INCH       SAGINAW            MI   CO-OP OBSERVER

            24 HR RAINFALL

0935 AM     HEAVY RAIN       CHELSEA                 42.31N 84.02W
11/24/2014  M1.09 INCH       WASHTENAW          MI   CO-OP OBSERVER

            24 HR RAINFALL

1020 AM     HEAVY RAIN       5 W SAGINAW             43.42N 84.05W
11/24/2014  M1.61 INCH       SAGINAW            MI   CO-OP OBSERVER

            24 HR RAINFALL

&&

DELLIOTT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 high wind. Local standard time, as filed.

High Wind, Lenawee

When
November 24, 11:00 AM EST to 7:00 PM EST
Where
Lenawee forecast zone
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
41.895, -84.066 (the zone’s center; the record gives no point)

High Wind, Monroe

When
November 24, 11:00 AM EST to 7:00 PM EST
Where
Monroe forecast zone
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
41.921, -83.494 (the zone’s center; the record gives no point)

High Wind, Washtenaw

When
November 24, 11:00 AM EST to 7:00 PM EST
Where
Washtenaw forecast zone
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
42.253, -83.839 (the zone’s center; the record gives no point)

High Wind, Wayne

When
November 24, 11:00 AM EST to 7:00 PM EST
Where
Wayne forecast zone
Measured
56 kt (64 mph) estimated gust
Property damage
$250,000
Reported by
Trained Spotter
Coordinates
42.285, -83.261 (the zone’s center; the record gives no point)

High Wind, Oakland

When
November 24, 11:00 AM EST to 7:00 PM EST
Where
Oakland forecast zone
Measured
56 kt (64 mph) estimated gust
Property damage
$250,000
Reported by
Trained Spotter
Coordinates
42.660, -83.386 (the zone’s center; the record gives no point)

High Wind, Macomb

When
November 24, 11:00 AM EST to 7:00 PM EST
Where
Macomb forecast zone
Measured
56 kt (64 mph) estimated gust
Property damage
$250,000
Reported by
Trained Spotter
Coordinates
42.673, -82.910 (the zone’s center; the record gives no point)

High Wind, St. Clair

When
November 24, 11:00 AM EST to 7:00 PM EST
Where
St. Clair forecast zone
Measured
54 kt (62 mph) estimated gust
Property damage
$100,000
Reported by
Trained Spotter
Coordinates
42.931, -82.664 (the zone’s center; the record gives no point)

High Wind, Saginaw

When
November 24, 11:00 AM EST to 7:00 PM EST
Where
Saginaw forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
43.335, -84.053 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2014Every state in 2014This day in weather historyWarnings in Michigan, November 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 546581, 546582, 546583, 546584, 546585, 546586, 546587, 546588.